Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 124, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 4, 2012, 10:29 PM CDT for Buffalo County, Sherman County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 10:29 PM CDT (03:29 UTC)
- Expired
- May 4, 2012, 11:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Buffalo County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 103 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 5:52 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 3007 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
371
WUUS53 KGID 050329
SVRGID
NEC019-163-050415-
/O.NEW.KGID.SV.W.0124.120505T0329Z-120505T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1029 PM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHWESTERN SHERMAN COUNTY IN CENTRAL NEBRASKA...
* UNTIL 1115 PM CDT
* AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PLEASANTON...OR 20 MILES NORTH OF KEARNEY...AND MOVING SOUTHEAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
POOLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4120 9906 4091 9875 4078 9920 4105 9928
4106 9921 4127 9921 4127 9914
TIME...MOT...LOC 0329Z 327DEG 25KT 4097 9903
WIND...HAIL 60MPH 1.75IN
$$
PFANNKUCH3 follow-up statements
397
WWUS53 KGID 050341
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1041 PM CDT FRI MAY 4 2012
NEC019-163-050415-
/O.CON.KGID.SV.W.0124.000000T0000Z-120505T0415Z/
BUFFALO NE-SHERMAN NE-
1041 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERMAN AND NORTHEASTERN BUFFALO COUNTIES UNTIL 1115 PM CDT...
AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM POOLE TO HAZARD TO LITCHFIELD...
MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
LITCHFIELD...HAZARD AND RAVENNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4120 9906 4091 9875 4080 9918 4103 9924
4106 9921 4127 9921 4127 9914
TIME...MOT...LOC 0341Z 303DEG 20KT 4091 9888 4103 9900
4115 9919
WIND...HAIL 60MPH 1.50IN
$$
PFANNKUCH848
WWUS53 KGID 050350
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1050 PM CDT FRI MAY 4 2012
NEC019-163-050415-
/O.CON.KGID.SV.W.0124.000000T0000Z-120505T0415Z/
BUFFALO NE-SHERMAN NE-
1050 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERMAN AND NORTHEASTERN BUFFALO COUNTIES UNTIL 1115 PM CDT...
AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LITCHFIELD...OR 29 MILES NORTH OF KEARNEY...MOVING SOUTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
HAZARD...PLEASANTON...POOLE AND RAVENNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4120 9906 4091 9875 4092 9910 4102 9922
4104 9923 4106 9921 4127 9921 4127 9914
TIME...MOT...LOC 0350Z 306DEG 15KT 4111 9916
WIND...HAIL 60MPH 1.00IN
$$
PFANNKUCH421
WWUS53 KGID 050411
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1111 PM CDT FRI MAY 4 2012
NEC019-163-050420-
/O.EXP.KGID.SV.W.0124.000000T0000Z-120505T0415Z/
BUFFALO NE-SHERMAN NE-
1111 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHERMAN AND
NORTHEASTERN BUFFALO COUNTIES WILL EXPIRE AT 1115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.
IN ADDITION...A NEW SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR EASTERN SHERMAN COUNTY UNTIL 1145 PM CDT.
LAT...LON 4120 9906 4091 9875 4092 9910 4102 9922
4104 9923 4106 9921 4127 9921 4127 9914
TIME...MOT...LOC 0410Z 306DEG 15KT 4106 9907
$$
PFANNKUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 5:49 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 4, 5:49 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 549 PM CDT FRI MAY 4 2012 .AVIATION...00Z KGRI TAF. AT LEAST FOR THE FIRST 12-15 HOURS OR SO OF THE FORECAST...CONFIDENCE IS FAIRLY LOW REGARDING THUNDERSTORM/FOG POTENTIAL. STARTING OFF THIS EVENING...COULD BE A CLOSE CALL WHETHER ANY STRONG TO SEVERE THUNDERSTORMS DEVELOPING 50-75 MILES NORTH OF THE TERMINAL SAG SOUTHWARD INTO THE AREA. AT LEAST FOR NOW WILL ASSUME THIS ACTIVITY REMAINS NORTH...BUT STAY TUNED FOR THE QUICK INCLUSION OF A TEMPO GROUP FOR POTENTIALLY SEVERE +TSRA MAINLY IN THE 01Z-05Z TIME FRAME IF THIS ACTIVITY BUILDS IN. LATER TONIGHT...THERE ARE FAIRLY STRONG SIGNALS THAT FOG AND POTENTIALLY A LOW CEILING WILL DEVELOP...BUT THIS IS ASSUMING THAT EFFECTS OF POSSIBLE CONVECTIVE OUTFLOW DO NOT HOLD FOG AT BAY...OR AT LEAST DELAY IT. AS A FIRST GUESS...AM HIGHLIGHTING A TEMPO GROUP FROM 10Z-14Z FOR LIFR VSBY/CIG. ONCE ANY MORNING FOG/STRATUS BURNS OFF...THE REST OF THE DAY SHOULD BE THUNDERSTORM FREE. SOUTHEAST WINDS WILL PICK UP ESPECIALLY DURING THE DAY...WITH GUST POTENTIAL TO AT LEAST 24KT. && .PREV DISCUSSION... /ISSUED 321 PM CDT FRI MAY 4 2012/ SHORT TERM...TONIGHT AND TOMORROW...PRIMARY FORECAST CONCERNS LIE WITH THUNDERSTORM CHANCES TONIGHT AND THE POTENTIAL FOR FOG EARLY TOMORROW MORNING. BEEN ANOTHER HOT AND MUGGY DAY ACROSS THE REGION...WITH LITTLE CHANGE IN THE PATTERN OVER THE PAST COUPLE DAYS...REMAINING FAIRLY ZONAL WITH OCCASIONAL WEAK AND DIFFICULT TO FIND WAVES THROUGH THROUGH THE FLOW. SURFACE LOW PRESSURE REMAINS OVER WRN PORTIONS OF KS...WITH THE MAIN WARM FRONT DRAPED ALONG/JUST NORTH OF THE NRN EDGE OF THE CWA...WITH A DRY LINE BOUNDARY JUST OFF THE SW CORNER. HUMID AIR MASS REMAINS IN PLACE...WITH DEWPOINTS WELL INTO THE 60S AND EVEN A FEW LOW 70S....WHILE TEMPS THIS AFTERNOON HAVE CLIMBED INTO THE 80S/LOWER 90S. NOT SURPRISINGLY...VERY HIGH INSTABILITY VALUES HAVE DEVELOPED ACROSS THE CWA...WITH THE MAIN AXIS ACROSS CENTRAL/ERN PORTIONS...3-4000+ J/KG OF MLCAPE. MODELS/SPC MESO PAGE ALSO SHOWING WRN LOCATIONS WITH AT LEAST SOME CAP/WARMER MID LEVEL TEMPS. ALREADY SEEING SOME ACTIVITY OFF TO THE NORTH OF THE CWA AND HAS PRODUCED AN OUTFLOW BOUNDARY...WHICH IS DRIFTING SOUTH TOWARD THE NRN BORDER OF THE CWA. ALSO SEEING SOME CU DEVELOPING ACROSS THE NW CORNER OF THE CWA...AND THOUGH THE UPPER LEVEL FORCING IS NOT GOOD...IT HASNT TAKEN MUCH THE PAST FEW DAYS TO GET SOME ISO/SCT THUNDERSTORMS GOING...SO THOUGH CONFIDENCE IN EXACTLY WHEN/WHERE ISN'T HIGH...CERTAINLY CANT RULE OUT SOMETHING POPPING STILL THIS AFTERNOON/EVENING. IF SOMETHING SHOULD GO...PLENTY OF INSTABILITY BUT WEAK OVERALL SHEAR TO WORK WITH...WOULD EXPECT THEM TO BECOME SEVERE. BEST CHANCES WILL BE THROUGH ROUGHLY MIDNIGHT...AND TRENDED POPS DOWN AFTER 06Z A TOUCH...IS POSSIBLE THINGS WILL HAVE SHIFTED OFF TO THE EAST. ONCE THE THUNDERSTORM POTENTIAL STARTS TO DIMINISH...FOG CONCERNS ARISE TONIGHT/EARLY SAT MORNING. NO CHANGE IN THE AIR MASS OVERNIGHT...WE HAVE WARM OVERNIGHT LOWS /UPPER 50S TO MID 60S/ AND SIMILAR DEWPOINTS IN PLACE...ALONG WITH FAIRLY LIGHT WINDS. WILL CONTINUE AREAS OF FOG MENTION...WITH A VIS<1/2 MILE AREA ACROSS THE NORTHEASTERN HALF...WHERE DEWPOINTS WILL BE HIGHEST...AND EXTENDED MENTION THROUGH MID MORNING. LOOKING TO SATURDAY...NO MAJOR CHANGES MADE TO THE FORECAST...WITH THE MAJORITY OF THEY REMAINING DRY...AND ANY POPS CONFINED TO THE FAR NWRN CORNER OF THE CWA MAINLY FOR LATE IN THE AFTERNOON. MODELS IN DECENT AGREEMENT SHOWING THE UPPER LEVEL PATTERN/SOUTHWESTERLY FLOW BECOMING MORE AMPLIFIED ACROSS THE AREA AS A STRONGER LOW PRESSURE SYSTEM MOVES INTO THE NORTHERN ROCKIES...WITH A TROUGH AXIS EXTENDING SOUTH. DEBATED PULLING POPS COMPLETELY THROUGH 00Z...BUT A COUPLE SOLUTIONS /LIKE THE NAM/ STILL SHOW ACTIVITY STARTING TO CREEP INTO THE CWA JUST PRIOR TO THAT TIME. THE MAIN SFC LOW THROUGH THE AFTERNOON REMAINS GENERALLY OVER WRN/NWRN KS...BECOMING A LITTLE MORE ORGANIZED WITH A SHARPER FRONTAL BOUNDARY DEVELOPING...EXTENDING NORTH THROUGH WRN NEB...THOUGH MODELS CONTINUE TO VARY ON THE EXACT LOCATION BY 00Z /LATEST NAM REMAINS THE FURTHEST EAST SOLUTION. WILL AGAIN SEE SIMILAR CONDITIONS TO TODAY...TEMPERATURES CLIMBING INTO THE 80S/90S...DEWPOINTS IN THE 60S/70S...GUSTY SOUTHEASTERLY WINDS. WILL AGAIN SEE VERY HIGH VALUES OF INSTABILITY DEVELOP...ESP ACROSS THE ERN HALF OF THE CWA...BUT MODELS ALSO SHOWING THINGS REMAINING CAPPED THROUGH THE AFTERNOON. LONG TERM...STARTING 00Z SUNDAY. LONG TERM MODEL SOLUTIONS SUGGEST UPPER LEVEL RIDGING WILL PERSIST OVER THE EASTERN HALF OF THE CONUS SUNDAY...WITH TROUGHING INFILTRATING THE WEST. THE WESTERN CONUS TROUGH IS EXPECTED TO PUSH INTO THE CENTRAL CONUS BY MONDAY...WITH UPPER LEVEL RIDGING BUILDING BACK INTO THE AREA BY WEDNESDAY. AT THE SURFACE A COLD FRONT IS EXPECTED TO CLEAR THE AREA EARLY SUNDAY MORNING...WITH MUCH COOLER AND DRIER LOW LEVEL AIR EXPECTED TO PUSH INTO THE AREA SUNDAY THROUGH TUESDAY. BY WEDNESDAY HOWEVER...THE SURFACE RIDGE IS EXPECTED TO PUSH OFF TO THE EAST...THUS ALLOWING FOR LOW LEVEL RETURN FLOW AND A WARMING TREND TO FINISH OUT THE EXTENDED FORECAST PERIOD. THE APPROACH AND EVENTUAL PASSAGE OF THE UPPER LEVEL TROUGH WILL BRING FURTHER CHANCES FOR PRECIPITATION TO OUR CWA SATURDAY NIGHT AND DURING THE DAY SUNDAY...WITH DRY CONDITIONS THEN INFILTRATING OUR AREA BEGINNING SUNDAY NIGHT. QPF FIELDS FROM THE SREF-MEAN...NAM...EC AND OPERATIONAL GFS ALL SUGGEST CONVECTION OVER THE NORTHERN AND CENTRAL HIGH PLAINS SATURDAY EVENING WILL PUSH EAST/SOUTHEASTWARD SATURDAY NIGHT/SUNDAY MORNING...WITH CONVECTIVE ACTIVITY LIKELY CLIPPING THE NORTHERN ONE-THIRD OF OUR CWA. CHANCES FOR PRECIPITATION SATURDAY NIGHT/SUNDAY MORNING BECOME MORE QUESTIONABLE AS ONE MOVES SOUTH ACROSS THE CWA...BUT THERE ARE STILL INDICATIONS FROM MULTIPLE MODEL SOLUTIONS THAT PRECIPITATION WILL BE REALIZED ACROSS PORTIONS OF NORTH CENTRAL KANSAS AS WELL. GIVEN ALL THIS...WENT AHEAD AND INCLUDED A RANGE OF POPS ACROSS OUR CWA 00Z-12Z SUNDAY...WITH LIKELY POPS ACROSS THE NORTHERN ONE-THIRD OF OUR CWA...TO SLIGHT CHANCE POPS ACROSS OUR SOUTH. SOME LINGERING PRECIPITATION WILL BE POSSIBLE ACROSS OUR AREA DURING THE DAY SUNDAY INTO SUNDAY EVENING...BUT WITH THE MID LEVEL TROUGH AXIS CLEARING OUR AREA AND RESULTANT SUBSIDENCE SETTLING IN...AND WITH LOW LEVEL DRY AIR ADVECTION ALSO INFILTRATING THE AREA...CURRENTLY BELIEVE MOST ALL PRECIPITATION SHOULD BE EXITING OUR AREA BY LATE SUNDAY AFTERNOON OR SUNDAY EVENING. AN OVERALL LACK IN KINEMATIC FORCING...ALONG WITH THE AFOREMENTIONED DRIER LOW LEVEL AIRMASS...SHOULD PRESENT DRY CONDITIONS TO THE AREA MONDAY THROUGH THURSDAY. RAIN CHANCES THEN RETURN TO OUR CWA NEXT FRIDAY AS LOW LEVEL MOISTURE AND MID LEVEL THERMAL ADVECTION BEGIN TO INCREASE ACROSS THE CENTRAL PLAINS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...PFANNKUCH SHORT TERM...ADO LONG TERM...BRYANT
Hazardous weather outlook, May 4, 8:35 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 835 PM CDT FRI MAY 4 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 835 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THROUGH AT LEAST MIDNIGHT...A FEW SEVERE THUNDERSTORMS WILL CONTINUE AFFECTING PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY NORTH OF A LINE FROM GOTHENBURG TO GENEVA NEBRASKA...BUT ESPECIALLY NORTH OF INTERSTATE 80. HAIL TO THE SIZE OF GOLF BALLS AND AND DAMAGING WIND GUSTS TO AROUND 60 MPH WILL BE THE MAIN THREATS...ALTHOUGH A TORNADO CANNOT BE COMPLETELY RULED OUT. AFTER MIDNIGHT...THUNDERSTORMS REMAIN POSSIBLE IN SOUTH CENTRAL NEBRASKA MAINLY EAST OF A LINE FROM LOUP CITY TO GENEVA...BUT BY THIS TIME THE THREAT FOR SEVERE WEATHER SHOULD BE DIMINISHED. ALSO LATE TONIGHT...THE COMBINATION OF MOIST AIR AND LIGHT WINDS WILL LEAD TO THE POTENTIAL FOR FOG DEVELOPMENT ACROSS THE ENTIRE OUTLOOK AREA...WITH VISIBILITIES OF ONE HALF MILE OR LESS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY MORNING WILL SEE THE CONTINUED POTENTIAL FOR FOG ACROSS THE OUTLOOK AREA...WITH VISIBILITIES LESS THAN A HALF A MILE POSSIBLE. SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN STARTING LATE SATURDAY AFTERNOON...AND CONTINUING SATURDAY EVENING AND NIGHT ALONG AN ADVANCING COLD FRONT...ESPECIALLY ACROSS SOUTH CENTRAL NEBRASKA. THE MAIN HAZARDS FROM THE STORMS WILL BE LARGE HAIL THE SIZE OF GOLF BALLS AND DAMAGING WINDS OF 60 MPH. A FEW NON SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE OUTLOOK AREA DURING THE DAY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH AT LEAST MIDNIGHT IN PORTIONS OF SOUTH CENTRAL NEBRASKA...MAINLY NORTH OF A GOTHENBURG TO GENEVA LINE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Local storm report, May 4, 9:52 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL 3 W ORD 41.60N 98.99W
05/04/2012 E1.00 INCH VALLEY NE TRAINED SPOTTER
&&
GUERREROLocal storm report, May 4, 9:57 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
957 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL ORD 41.60N 98.93W
05/04/2012 E1.00 INCH VALLEY NE LAW ENFORCEMENT
&&
GUERREROLocal storm report, May 4, 10:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1012 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL 2 W LITCHFIELD 41.16N 99.19W
05/04/2012 E1.00 INCH SHERMAN NE TRAINED SPOTTER
&&
GUERREROLocal storm report, May 4, 10:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1014 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HAIL 3 E ORD 41.60N 98.87W
05/04/2012 E1.00 INCH VALLEY NE LAW ENFORCEMENT
&&
GUERREROLocal storm report, May 4, 10:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1015 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM HEAVY RAIN ST. PAUL 41.21N 98.46W
05/04/2012 M1.80 INCH HOWARD NE BROADCAST MEDIA
STORM TOTAL OVER THE LAST TWO HOURS
&&
GUERREROLocal storm report, May 4, 10:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1023 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 3 N PLEASANTON 41.01N 99.09W
05/04/2012 E1.75 INCH BUFFALO NE TRAINED SPOTTER
&&
GUERREROThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:09 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 51 min |
| May 4, 7:24 PM CDT | Tornado Warning | GID | Greeley, Valley | 36 min |
| May 4, 7:56 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 49 min |
| May 4, 8:02 PM CDT | Tornado Warning | GID | Greeley, Valley | 28 min |
| May 4, 8:22 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 38 min |
| May 4, 8:47 PM CDT | Special Weather Statement | GID | Sherman | 43 min |
| May 4, 8:56 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick | 34 min |
| May 4, 8:59 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 46 min |
| May 4, 9:28 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Hall, Howard, Sherman | 32 min |
| May 4, 9:32 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 28 min |
| May 4, 9:45 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 45 min |
| May 4, 9:57 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 48 min |
| May 4, 10:00 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 30 min |
| May 4, 10:42 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 33 min |
| May 4, 11:09 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.